Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Asymptotic Normality of Sum-Functions of Spacings

Lars Holst
The Annals of Probability
Vol. 7, No. 6 (Dec., 1979), pp. 1066-1072
Stable URL: http://www.jstor.org/stable/2243109
Page Count: 7
  • Read Online (Free)
  • Download ($19.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Asymptotic Normality of Sum-Functions of Spacings
Preview not available

Abstract

Take $n$ points at random on a circle of unit circumference and order them clockwise. Let $S^{(m)}_0,\cdots, S^{(m)}_{n-1}$ be the $m$th order spacings, i.e., the clockwise arc-lengths between every pair of points with $m - 1$ points between. Ordinary spacings correspond to the case $m = 1$. A central limit theorem is proved for $Z_n = \sum^{n-1}_{k=0}h(nS_k,\cdots, nS_{k+m-1})$, where $h$ is a given function. Using this, asymptotic distributions of central order statistics and sums of the logarithms of $m$th order spacings are derived.

Page Thumbnails

  • Thumbnail: Page 
1066
    1066
  • Thumbnail: Page 
1067
    1067
  • Thumbnail: Page 
1068
    1068
  • Thumbnail: Page 
1069
    1069
  • Thumbnail: Page 
1070
    1070
  • Thumbnail: Page 
1071
    1071
  • Thumbnail: Page 
1072
    1072